Share this:
kbee6973
@kbee6973

Posts: 4
Joined: Feb 12, 2019

Husband Went Missing for 4 Days

Posted by @kbee6973, Tue, Feb 12 6:52am

First time on this group. My ex-husband is being treated for anxiety and depression but his cocktail of meds has made him like a zombie. His psychiatrist has done nothing but increase his meds. 300 MG bupropion HCL XL, Aripiprazole 10 MG, Hydroxyzine PAM 50 MG. His general practitioner just added Gabapentin 100 MG because he said none of his other meds were for anxiety. As per my title, he went missing for 4 days so was without his meds. I truly thought he was gone and was upset with myself that I wasn't more persistent in getting his meds adjusted. Now that he has been found, I'm searching for help for him from another psychiatrist and/or facility, unfortunately no one has anyone they can truly recommend. Sad! I think it would be senseless to put him back into the condition he was in when he went missing. I had him take a dose (2 caps) of the Gabapentin because he was anxious and he took a Hydroxzine. Trust me, I'm not trying to play doctor here but I'm not sure where to turn. He has no medical insurance and no family in the area which is why I'm helping. He is a Christian but is battling spiritual warfare in his current mental condition and he feels there is no hope for him. Thanks for reading and I hope to get some insight from this community.

REPLY

@kbee6973 – I'm so sorry that your ex-husband is having so many problems. This sounds like a scary time. Was he like this when you were married? When he took off that must have been very frustrating for you. I know that you said that his family is not near him but shouldn't you call them in to care for him?

His family is still my family and we have been in constant contact. My ex has a small business which was/is close to being sold so he needs to be here if the sale goes through. He can then go to FL to be with his younger brother. He had an episode 30 years ago, but in the 21 years we were married there were no issues. It's as if he went manic but the doctors haven't diagnosed him as bi-polar. He has been hospitalized twice recently. The first time he stayed in ER the whole time – 3 days. They put him on Ativan and he felt pretty good after 3 days so they released him but they told him they wouldn't give him a script for the Ativan because it's addictive. 3 days later I had to take him back to the hospital and he was admitted to the mental health unit for a week. They (the hospital) were puzzled why he received the treatment he did for the 3 days he had been there earlier. ?? It was the weekend, but supposedly there is always a psychiatrist on staff, he (my ex) was overlooked and never evaluated.

@kbee6973– Don't you just love the communications between doctors, hospitals and patients? I hate that this happens. I can't imagine how difficult this must be for you. How can you take care of someone when professionals let patients slip through your fingers, or pass on to another shift? A lot of medications, especially if combined can make a person very zombie like. I think that he needs to be overseen by one doctor who can make sure that he is constantly monitored. What do you think that your next step should be? What does the family think?

Several people from our church community are reaching out and are going to try to help with a plan. Previous hospital/psychiatrist were a joke so they're out.

@kbee6973– I hear you. I'm so glad that you reached out in your community for help. A lot of people hesitate.

I call the lack of communication negligence. I will not risk my venomous words as to how I truly feel. It would not change a thing. Saddens me it happens so often.

Oh me too @parus!

@kbee6973

I'm so sorry to read about your ex-husband's issues. He's lucky to have you there helping him right now. I'm not a medical professional, but I have taken Gabapentin, and it's not an anti-anxiety medication. It's prescribed for nerve pain and epilepsy. My experience with it was not good, so I don't recommend it. However, each of us reacts differently to medication.

Ariprazol (Abilify) is a mood stabilizer that may cause anxiety. It may add to his zombie like behavior. In fact, Gabapentin alone made me zombie like. (I lost my memory, was in a daze and couldn't think straight. I was worried I had early signs of Alzheimer's disease.) After I withdrew from Gabapentin, I was back to normal. I was prescribed it for pain after back surgery.

Hydroxyzine PAM is for anxiety. So, your PCP was wrong about that. I highly recommend that you contact your pharmacist and ask about these medications and using them together. Pharmacists specialize in medications and are more knowledgeable than physicians about meds and their effects. Also, ask his doctor to give him a DNA test to determine which medications will work best for him.

It sounds like he has a long struggle ahead, but one that is worth pursuing. It would help to know his age, and if he is taking any other medications. Be sure to take care of yourself in all this. Gentle hugs for you.

He is 63. He has been taking Trazadone for years to help him sleep which is extremely important because it's the only relief he gets from the mental torment he is suffering. I did a phone consult with a psychologist from my church this morning and he feels they put him on too much too fast in the week he was hospitalized. There's no way of knowing the cause & effect of each medication when a cocktail is prescribed from the get-go. This psychologist has witnessed good results with Gabapentin but questioned why my ex was put on Aripiprazole (Abilify). It's so individualized because as you stated Gabapentin didn't work for you and each medication needs a trial & error period.

@kbee6973

I'm glad you spoke with the psychologist and found out about Abilify, which can be dangerous when combined with other medications. I still recommend that you consult with a pharmacist about the cocktail he was prescribed along with the Trazodone to see how they interact.

I'm hoping for the best results for him. 63 is still young for him to live a more healthy life.
Thanks for your response.

@kbee6973

I also want to suggest that doctors who have never taken a medication like Gabapentin really have no idea how much it affects things like memory and cognizance. It took me months and a small car accident before I realized how "out of it" I was at the time. It basically made me "high" and then I just didn't care about anything. That's not a helpful response for me, but perhaps your ex needs to not care. I wish him good luck with the Gabapentin.

@kbee6973

His family is still my family and we have been in constant contact. My ex has a small business which was/is close to being sold so he needs to be here if the sale goes through. He can then go to FL to be with his younger brother. He had an episode 30 years ago, but in the 21 years we were married there were no issues. It's as if he went manic but the doctors haven't diagnosed him as bi-polar. He has been hospitalized twice recently. The first time he stayed in ER the whole time – 3 days. They put him on Ativan and he felt pretty good after 3 days so they released him but they told him they wouldn't give him a script for the Ativan because it's addictive. 3 days later I had to take him back to the hospital and he was admitted to the mental health unit for a week. They (the hospital) were puzzled why he received the treatment he did for the 3 days he had been there earlier. ?? It was the weekend, but supposedly there is always a psychiatrist on staff, he (my ex) was overlooked and never evaluated.

Jump to this post

@kbee6973 What a time you’ve had! And how wonderful that you are helping your ex! Just wondering if, after your experience with the hospital and ER, you’ve thought about contacting the patient representative at the hospital? The job of the patient rep is to act as your voice when there is a problem. They can look in to the problem and follow up on the situation. I did that when I had a big problem in the ER. The rep said they would educate doctors about listening when someone says they have a rare disease. The patient reps want to do what’s best for the patient. Try it! Becky

Please login or register to post a reply.